Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 25, 2017, 3:34 PM EST. It took effect at Feb 26, 2017, 1:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 3:34 PM EST (20:34 UTC)
- In effect from
- Feb 26, 2017, 1:00 PM EST
- Expired
- Feb 27, 2017, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
218 WHUS72 KMFL 252034 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 334 PM EST SAT FEB 25 2017 AMZ650-670-260445- /O.NEW.KMFL.SC.Y.0009.170226T1200Z-170227T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 334 PM EST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
197 WHUS72 KMFL 260814 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 314 AM EST SUN FEB 26 2017 AMZ650-670-271000- /O.EXT.KMFL.SC.Y.0009.170226T1800Z-170227T1800Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 314 AM EST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... * WINDS AND SEAS...WINDS BECOMING NORTHEAST AROUND 20 KNOTS THIS AFTERNOON, VEERING EAST OVERNIGHT. SEAS BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
622 WHUS72 KMFL 262037 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 337 PM EST SUN FEB 26 2017 AMZ650-670-271200- /O.EXT.KMFL.SC.Y.0009.000000T0000Z-170227T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 337 PM EST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:29 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 25, 3:29 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
329 PM EST Sat Feb 25 2017
.DISCUSSION...
The late afternoon surface analysis indicated a surface cold front
extending from upstate New York to near Panama City, with a broad
pre-frontal trough extending from near Gainesville southwestward
into the northeastern Gulf of Mexico.
Tonight, the front is forecast to push eastward off the southeast
coast and merge with the prefrontal trough, with the composite
boundary taking a more ENE-WSW orientation and sinking slowly
southward across the CWA. High resolution models indicate a ribbon
of slightly lower static stability over the Gulf Stream overnight, a
typical nocturnal feature in the winter. As the boundary moves over
the Gulf Stream overnight, a few showers may develop and try to
backbuild down the boundary, but these will stay generally off
shore.
Patchy fog may again form tonight, particularly over the interior.
However, slightly drier and cooler air will be filtering in from the
north late which may mitigate the extent and duration of any fog.
Sunday and Sunday night, as the James Bay low lifts out and high
pressure builds over the Western Atlantic, surface winds will veer
around to a more easterly direction. The drier and slightly milder
air tonight and early Sunday will be short-lived, as high
resolution models indicate moisture will quickly surge back into
South Florida from the east Sunday afternoon and evening, a
pattern favorable for isolated to scattered showers, particularly
close to the coast.
Over the coming week, generally east to southeast flow will continue
with high pressure over the Atlantic and a mean trough over the
Rockies. Patches of enhanced moisture moving through the flow may
promote scattered showers from time to time, with greatest
chances near the east coast. POPs are broadbrushed in the 10-20
percent range in this period. Temperatures will be slightly above
seasonal averages.
Late in the week, another decaying front may make a run at the area.
Ahead of the front on Thursday, surface winds shifting to southwest
may lead to a very warm day with highs in the mid-upper 80s. As
with the current system, the decaying nature of the front
indicates only scattered showers followed by a modestly
milder/drier air mass are in store Friday and into next weekend.
&&
.MARINE...
High pressure building over the western Atlantic in the wake of
today's boundary will tighten the pressure gradient over the
region Sunday, leading to winds of 15-20 knots over the local
waters, veering from northeast to east with time. The strongest
winds of 20-25 knots Sunday and Sunday night will be in the waters
off Palm Beach County, with significant wave heights around 7
feet (highest over the Gulf Stream). This is enough to hoist a
Small Craft Advisory for that area. Winds and seas will very
gradually improve Monday and Tuesday.
&&
.AVIATION...
The weather is forecast to be mostly dry across South Florida.
However, there is a weak trough slowly moving across the area
tonight, which may bring some isolated showers, and a wind shift
towards daybreak tomorrow. For the TAF period, VFR conditions are
forecast. There is a potential for fog development once again for
the interior areas. Models are currently keeping the fog away from
the coast lines. However, this may need to be added later this
evening if the models increase the coverage of fog tonight. For
tomorrow morning, the wind will shift to the northwest, and then
even northeast by mid morning, behind the trough.
&&
.BEACH FORECAST...
The threat for rip currents will increase to at least the moderate
level at the Palm Beaches Sunday and all Atlantic Beaches Monday
due to moderate onshore winds. Later forecasts may require a high
risk issuance for rip currents in some areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 63 79 71 82 / 10 20 20 10
Fort Lauderdale 67 80 72 82 / 10 20 20 10
Miami 67 81 71 83 / 10 20 20 10
Naples 62 81 64 83 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM Sunday to 4 AM EST Monday for
AMZ650-670.
GM...None.
&&
DISCUSSION...22/KS
MARINE...22/KS
AVIATION...13
BEACH FORECAST...22/KSHazardous weather outlook, Feb 25, 9:33 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 933 AM EST Sat Feb 25 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 933 AM EST Sat Feb 25 2017 This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A moderate to high risk of rip currents is possible for Palm Beach beaches beginning Sunday afternoon, and into early in the week with the risk increasing for all of the Southeast Florida beaches through the period. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:25 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Miami-Dade | 6 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.